Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 142, NWS Raleigh, NC

June 25, 2012Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2012, 9:10 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 9:10 PM EDT (01:10 UTC)
Expired
Jun 25, 2012, 10:15 PM EDT
In force
65 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 17 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 10:07 PM EDTTSTM WND DMG4 S Flowers, NCTREE DOWN NEAR NC42 AND US 50

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2023 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WUUS52 KRAH 260110
SVRRAH
NCC101-183-260215-
/O.NEW.KRAH.SV.W.0142.120626T0110Z-120626T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1015 PM EDT

* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROLESVILLE...OR 12 MILES NORTHEAST OF
  RALEIGH...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KNIGHTDALE...
  WENDELL...
  EMIT...
  FLOWERS...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 295 AND 319.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 9 AND 26.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 2 AND 16.

THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 419 AND 429.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3594 7839 3593 7835 3591 7835 3587 7828
      3575 7824 3573 7820 3573 7818 3562 7814
      3549 7866 3552 7870 3593 7872 3598 7844
TIME...MOT...LOC 0110Z 333DEG 18KT 3587 7844

$$

22
3 follow-up statements
998 
WWUS52 KRAH 260127
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
927 PM EDT MON JUN 25 2012

NCC101-183-260215-
/O.CON.KRAH.SV.W.0142.000000T0000Z-120626T0215Z/
WAKE NC-JOHNSTON NC-
927 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHERN JOHNSTON AND SOUTHEASTERN WAKE COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WENDELL TO 
RALEIGH...MOVING SOUTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GARNER...EMIT...
CLAYTON...FLOWERS AND COATS CROSSROADS.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 295 AND 319.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 17 AND 26.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 2 AND 16.

THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 419 AND 429.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3587 7829 3575 7824 3573 7820 3572 7818
      3562 7814 3549 7866 3552 7870 3585 7871
      3590 7849 3591 7835
TIME...MOT...LOC 0127Z 334DEG 19KT 3580 7827 3578 7863

$$

22
046 
WWUS52 KRAH 260148
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT MON JUN 25 2012

NCC101-183-260215-
/O.CON.KRAH.SV.W.0142.000000T0000Z-120626T0215Z/
WAKE NC-JOHNSTON NC-
948 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHERN JOHNSTON AND SOUTHEASTERN WAKE COUNTIES...

AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EMIT TO GARNER...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTHEAST OF SMITHFIELD TO 7 MILES SOUTHEAST
OF RALEIGH...MOVING SOUTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... FLOWERS...CLAYTON AND
COATS CROSSROADS.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 295 AND 319.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 15 AND 16.

THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 422 AND 425.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3549 7866 3552 7870 3576 7871 3581 7826
      3575 7824 3572 7818 3562 7814
TIME...MOT...LOC 0148Z 334DEG 19KT 3569 7822 3571 7858

$$

22
546 
WWUS52 KRAH 260210
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 PM EDT MON JUN 25 2012

NCC101-183-260220-
/O.EXP.KRAH.SV.W.0142.000000T0000Z-120626T0215Z/
WAKE NC-JOHNSTON NC-
1010 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSTON AND
SOUTHEASTERN WAKE COUNTIES EXPIRES AT 1015 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3549 7866 3552 7870 3576 7871 3581 7826
      3575 7824 3572 7818 3562 7814
TIME...MOT...LOC 0210Z 334DEG 19KT 3559 7816 3561 7852

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:34 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 25, 8:34 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT MON JUN 25 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO
THE MID-ATLANTIC WILL DRIVE A COLD FRONT SOUTHWARD INTO CENTRAL
NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. DRY CONDITIONS ARE
EXPECTED TO PREVAIL THE REMAINDER OF THE WEEK AS A STRENGTHENING
UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST...BRINGING
ABOVE NORMAL TEMPERATURES BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 230 PM MONDAY...

OVERVIEW:
AN AMPLIFYING NORTHERN STREAM SHORTWAVE TROUGH AND ASSOCIATED
SURFACE COLD FRONT WILL SURGE SOUTH...REACHING THE VIRGINIA
TIDEWATER REGION THIS AFTERNOON AND MOVING THROUGH CENTRAL NORTH
CAROLINA LATER THIS EVENING. NOTICEABLY DRIER AND COOLER AIR WILL
FILTER INTO THE CAROLINAS ON TUESDAY AS CANADIAN HIGH PRESSURE
OVER THE UPPER MIDWEST/GREAT LAKES REGIONS BUILDS SOUTHEAST INTO
THE REGION.

REMAINDER OF THE AFTERNOON AND EVENING:
DEEP LAYER SCALE ASCENT ACCOMPANYING THE DIGGING SHORT WAVE TROUGH
AND ASSOCIATED COLD FRONT WILL SURGE SOUTHEAST DOWN ACROSS THE
MID ATLANTIC SEABOARD...WITH THE CORE OF STRONG SYNOPTIC HEIGHT
FALLS ON THE ORDER OF 60 TO 90 METER HEIGHT FALLS MOVING OFF THE
DELMARVA COAST THIS EVENING. NORTHERN PORTIONS OF CENTRAL NORTH
CAROLINA WILL BE ON THE SOUTHERN PERIPHERY OF THIS IMPRESSIVE
SHORTWAVE TROUGH DYNAMICS...ESPECIALLY BETWEEN 21 TO 03Z WITH DEEP
LAYER SHEAR INCREASING TO AROUND 35 TO 40 KNOTS DURING THAT
TIME... ENHANCED BY THE RIGHT ENTRANCE REGION JET UNDERCUTTING THE
DIGGING WAVE.

BEFORE THE ARRIVAL OF THE UPPER TROUGH/COLD FRONT FORCING... MODERATE
TO STRONG DESTABILIZATION WILL SUPPORT ISOLATED TO SCATTERED
CONVECTION... FOCUSED IN THE VICINITY OF OF THE PREFRONTAL TROUGH AND/OR
DIFFERENTIAL HEATING BOUNDARY THAT HAS SETUP ACROSS CENTRAL NORTH
CAROLINA WHERE THE COMBINED EFFECTS OF SLOW STRATUS BURN OFF FROM
EARLIER THIS MORNING AND BROKEN CIRRUS CANOPY ASSOCIATED WITH THE
OUTER CIRRUS BAND HAS RESULTED IN UNEQUAL HEATING. BUT STILL
EXPECT THE MAIN SEVERE THREAT TO ACCOMPANY THE LEADING EDGE OF THE
SOUTHWARD DROPPING FRONTAL ZONE AND INCREASING SHEAR FROM THE
NORTH. GIVEN INCREASING SHEAR...EXPECT ANY CONVECTION THAT
DEVELOPS WILL BE ORGANIZED...WITH ROTATING UPDRAFTS CERTAINLY
POSSIBLE. IN FACT...THE ENVIRONMENT APPEARS TO BE SUPPORTIVE OF
LEFT/RIGHT SPLITTING SUPERCELLS (EQUALLY FAVORED) GIVEN
UNIDIRECTIONAL SHEAR IN NORTHWEST FLOW ALOFT. SHEAR PROFILES SHOW
THE MAJORITY OF SPEED SHEAR IN THE MID LEVELS (10 TO 20 THOUSAND
FEET AGL)...WITH NO MORE THAN 10 TO 15 KNOT FLOW BELOW TEN
THOUSAND FEET AGL AND LITTLE IF ANY CLOCKWISE HODOGRAPH
CURVATURE. SO...IN THE ABSENCE OF ANY MESOSCALE OR CONVECTIVE
INTERACTIONS THAT ACT TO ENHANCE LOW LEVEL SHEAR...THE SEVERE
THREAT WILL BE CONFINED TO DAMAGING WINDS AND LARGE HAIL. EXPECT
THE THREAT FOR SEVERE WEATHER TO BE GREATEST BETWEEN 3 PM AND 11
PM WITH POPS TAPERING OFF FROM NORTH TO SOUTH BY 06Z AS FRONT
PUSHES SOUTH OF THE FORECAST AREA.

TONIGHT:
MINIMUM TEMPERATURES TONIGHT WILL BE DEPENDENT ON THE TIMING OF
THE COLD FRONTAL PASSAGE AND DRIVEN BY COLD AIR ADVECTION. AT
THIS TIME EXPECT THE COLD FRONT TO CROSS THE VIRGINIA/NORTH
CAROLINA BORDER SHORTLY AFTER 00Z...AND THE NORTH CAROLINA/SOUTH
CAROLINA BORDER BY OR SHORTLY AFTER 06Z. LOW LEVEL THICKNESSES ARE
FORECAST TO PLUMMET TO AROUND 1365 METERS AT KGSO BY 12Z/26
TUESDAY... APPROXIMATELY 40 METERS BELOW CLIMATOLOGICAL VALUES FOR
THIS TIME OF YEAR. COOLEST ACROSS THE NORTH WHERE COOLER AIR WILL
BE FIRST TO ARRIVE. MINIMUM TEMPERATURES RANGING FROM THE UPPER
50S NEAR THE VIRGINIA BORDER TO THE MID 60S SOUTH.

TUESDAY:
BUILDING CONTINENTAL POLAR AIR MASS WILL MAKE ABSOLUTELY DELIGHTFUL
CONDITIONS FOR LATE JUNE...WITH BOUNDARY LAYER DEWPOINTS INTO THE
MID 40S RESULTING IN COMFORTABLE RELATIVE HUMIDITY LEVELS. LOW
LEVEL THICKNESSES ARE PROJECTED TO BE AROUND 20 METERS BELOW
NORMAL...SUPPORTING DAYTIME HIGHS IN THE 79 TO 83.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 1230 PM MONDAY...

LATEST FORECAST TRACK FOR TROPICAL STORM DEBBY TAKES THE STORM
ACROSS THE UPPER FLORIDA PENINSULA IN THE THURSDAY TIME FRAME. THE
STORM WILL REMAIN TOO FAR SOUTH TO INFLUENCE THE SHORT TERM FORECAST.

UPPER TROUGH MIGRATES OFFSHORE WITH WARM CORE RIDGING BUILDING IN
FROM THE MIDWEST. STRONG CAPPING ALOFT WILL SUPPRESS CONVECTION
AND TEMPERATURES WILL BE ON THE UPSWING...FROM NEAR NORMAL MID TO
UPPER 80S ON WEDNESDAY TO THE LOW...PERHAPS MID 90S ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1230 PM MONDAY...

THE TRACK OF TROPICAL STORM DEBBY REMAINS IN QUESTION AND A TRACK
NEARER THE ATLANTIC COAST COULD PERHAPS PRODUCE SOME IMPACTS IN FAR
EASTERN NORTH CAROLINA IN THE LATE WEEKEND. OTHERWISE...THE MID
LEVEL RIDGE BUILDING IN FROM THE WEST FLATTENS ACROSS THE
SOUTHERN CONUS INTO THE WEEKEND. THE RESULTING CAPPED ATMOSPHERE
WITH HOT AIR MASS IN PLACE AND COPIOUS SUN WILL ALLOW TEMPERATURES
TO APPROACH RECORD TRIPLE DIGITS ON FRIDAY AND SATURDAY.

RETROGRESSION WESTWARD OF THE RIDGE LATE THIS WEEKEND WOULD TAKE THE
EDGE OFF THE HIGHS IN NORTHWEST FLOW...BUT STILL LOOKS LIKE MOSTLY
MID 90S SUNDAY AND MONDAY. LOSS OF THE CAP WOULD ALSO PERMIT WIDELY
SCATTERED DIURNAL CONVECTION. WITH NO SIGNIFICANT FORCING MECHANISMS
DETECTABLE AT THIS POINT...WILL KEEP POPS IN THE SLIGHT CHANCE
RANGE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 830 PM MONDAY...

24-HR TAF PERIOD:

A FRONT DROPPING SOUTH FROM THE VIRGINIA BORDER WITH WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND TO ITS SOUTH. THE
RISK FOR CONVECTION WILL BE SLOWEST TO CLEAR THE SOUTHEAST...
WHERE ISOLATED STORMS MAY BE POSSIBLE UNTIL ABOUT 4 AM. WINDS
BRIEFLY GUSTY TO 20 MPH NEAR AND BEHIND THE WIND SHIFT. VFR
TUESDAY UNDER A NORTH TO NORTHEAST WIND LESS THAN 10 MPH.

VFR CONDITIONS WITH CLEAR SKIES AND VERY LITTLE CHANCE FOR
PRECIPITATION THROUGH SATURDAY AS A STRENGTHENING UPPER LEVEL
RIDGE BUILDS INTO THE AREA FROM THE WEST.

&&

.CLIMATE...
UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET:

JUNE 29 (FRIDAY)--
RDU: 101 (1945)
GSO: 99 (1959)
FAY: 105 (1931)

JUNE 30 (SATURDAY)--
RDU: 102 (1959)
GSO: 101 (1959)
FAY: 101 (1959)

JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...MLM
LONG TERM...MLM
CLIMATE...BADGETT
Hazardous weather outlook, Jun 25, 5:48 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT MON JUN 25 2012

NCZ008>011-026>028-041>043-078-262200-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-WAYNE-
548 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO
THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL
NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS.
THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS
EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH
ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN
THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST
MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

NCZ007-021>025-038>040-073>077-083>086-088-089-262200-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
548 PM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT
LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO
CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING
WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11
PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED
WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN
THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST
MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, Jun 25, 6:28 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT MON JUN 25 2012

NCZ010-011-252330-
HALIFAX-WARREN-
628 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 730 PM EDT...

AT 628 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WISE...OR ABOUT 9 MILES NORTH OF WARRENTON...MOVING SOUTHEAST AT 35
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE GASTON...
LITTLETON...AIRLIE...ENFIELD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3651 7788 3647 7763 3645 7762 3641 7754
      3637 7754 3635 7758 3632 7757 3631 7753
      3633 7744 3625 7738 3610 7757 3610 7760
      3645 7829 3655 7820 3655 7790
TIME...MOT...LOC 2228Z 310DEG 29KT 3650 7808

23
Special weather statement, Jun 25, 6:34 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT MON JUN 25 2012

NCZ086-252330-
HOKE-
634 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 730 PM
EDT...

AT 634 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWMORE...OR ABOUT 6 MILES WEST OF RAEFORD...STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL CENTRAL HOKE
COUNTY.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3487 7935 3494 7936 3494 7935 3499 7940
      3507 7937 3501 7906 3496 7903 3495 7903
      3483 7919 3483 7923
TIME...MOT...LOC 2234Z 135DEG 1KT 3497 7932

23!
Special weather statement, Jun 25, 6:54 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON JUN 25 2012

NCZ010-011-260000-
HALIFAX-WARREN-
654 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 800 PM EDT...

AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLETON...OR ABOUT 13 MILES EAST OF WARRENTON...MOVING SOUTHEAST AT
30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AIRLIE...ENFIELD.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3615 7728 3600 7743 3604 7747 3604 7752
      3606 7754 3608 7753 3610 7754 3611 7763
      3615 7768 3613 7772 3616 7774 3616 7777
      3638 7807 3652 7793
TIME...MOT...LOC 2254Z 309DEG 25KT 3639 7791

23
Local storm report, Jun 25, 8:16 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             ENFIELD                 36.18N  77.67W
06/25/2012  E1.00 INCH       HALIFAX            NC   PUBLIC

            PUBLIC REPORT OF HAIL THE SIZE OF QUARTERS IN DOWNTOWN
            ENFIELD

&&

EVENT NUMBER RAH1200384

SMITH
Special weather statement, Jun 25, 8:22 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON JUN 25 2012

NCZ023-039-040-260115-
ALAMANCE-CHATHAM-RANDOLPH-
822 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...CHATHAM AND
SOUTHERN ALAMANCE COUNTIES THROUGH 915 PM EDT...

AT 822 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIBERTY...OR ABOUT 11 MILES NORTHWEST OF SILER CITY...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STALEY...SNOW CAMP...
SUTPHIN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3587 7918 3559 7932 3581 7973 3590 7963
      3590 7955 3590 7951
TIME...MOT...LOC 0022Z 292DEG 15KT 3585 7956

22
Special weather statement, Jun 25, 8:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT MON JUN 25 2012

NCZ028-260115-
EDGECOMBE-
828 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH 915
PM EDT...

AT 826 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PRINCEVILLE...OR ABOUT OVER TARBORO...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TARBORO...CONETOE...
PINETOPS

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER...FROM STRONG WINDS AND DEADLY LIGHTNING...IN A NEARBY
BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3582 7735 3582 7741 3580 7743 3580 7747
      3575 7753 3573 7756 3581 7772 3592 7775
      3597 7754 3589 7734
TIME...MOT...LOC 0026Z 304DEG 25KT 3588 7749

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:22 PM EDTSpecial Weather StatementRAHChatham53 min
Jun 25, 8:28 PM EDTSpecial Weather StatementRAHEdgecombe47 min
Jun 25, 8:52 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson68 min
Jun 25, 9:52 PM EDTSpecial Weather StatementRAHWayne53 min
Jun 25, 10:24 PM EDTSevere Thunderstorm WarningRAHWayne69 min
Jun 25, 10:47 PM EDTSpecial Weather StatementRAHCumberland, Harnett58 min
Jun 25, 11:05 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson70 min
Jun 25, 11:29 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland61 min
Jun 26, 12:21 AM EDTSpecial Weather StatementRAHBladen39 min
Jun 26, 12:55 AM EDTSpecial Weather StatementRAHScotland35 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.